Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 81, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 30, 2010, 12:04 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2010, 12:04 PM CDT (17:04 UTC)
- Expired
- Aug 30, 2010, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 46 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
771
WGCA52 TJSJ 301704
FFWSJU
PRC017-019-039-043-047-051-054-073-091-101-107-143-145-149-302000-
/O.NEW.TJSJ.FF.W.0081.100830T1704Z-100830T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
104 PM AST MON AUG 30 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CIALES
COAMO
COROZAL
FLORIDA
BARRANQUITAS
JAYUYA
OROCOVIS
MOROVIS
VILLALBA
VEGA ALTA
DORADO
BARCELONETA
MANATI
VEGA BAJA
* UNTIL 400 PM AST
* AT 100 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS EMBEDDED IN BANDS OF HEAVY RAINFALL ASSOCIATED
WITH HURRICANE EARL AS IT MOVES ACROSS THE NORTHERN FRINGES OF THE
ISLANDS. THIS HIGH INTENSITY RAINFALL WILL CAUSE RAPID RISES ON THE
SMALLER RIVERS AND STREAMS ACROSS THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
IN MOUNTAINOUS OR HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER
CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1815 6657 1818 6659 1850 6654 1847 6627
1813 6635
$$
AAS
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
050
WGCA72 TJSJ 301956
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
356 PM AST MON AUG 30 2010
PRC017-019-039-043-047-051-054-073-091-101-107-143-145-149-302003-
/O.EXP.TJSJ.FF.W.0081.000000T0000Z-100830T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CIALES PR-COAMO PR-COROZAL PR-FLORIDA PR-BARRANQUITAS PR-JAYUYA PR-
OROCOVIS PR-MOROVIS PR-VILLALBA PR-VEGA ALTA PR-DORADO PR-
BARCELONETA PR-MANATI PR-VEGA BAJA PR-
356 PM AST MON AUG 30 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 PM AST FOR VEGA BAJA...
MANATI...BARCELONETA...DORADO...VEGA ALTA...VILLALBA...MOROVIS...
OROCOVIS...JAYUYA...BARRANQUITAS...FLORIDA...COROZAL...COAMO AND
CIALES MUNICIPALITIES...
DOPPLER RADAR INDICATED THAT THE HEAVY RAIN WHICH AFFECTED THIS AREA
HAD MOVED AWAY. HOWEVER...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR
PUERTO RICO. OTHER BANDS OF RAINFALL ARE EXPECTED LATER ON TODAY AND
TONIGHT. STAY TUNED TO THE NWS FOR UPDATED INFORMATION ON THIS EVENT.
LAT...LON 1815 6657 1818 6659 1850 6654 1847 6627
1813 6635
$$
MARTINEZ
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 10:39 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 30, 10:39 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1139 AM AST MON AUG 30 2010
.UPDATE...CONTINUE TO EXPECT SHOWERS...THUNDERSTORMS AND BREEZY TO
GUSTY WINDS ACROSS PUERTO RICO AND THE VI...AS HURRICANE EARL
TRACKS WNW.
&&
.AVIATION...INCREASING CLOUDINESS WITH +SHRA OR +TSRA ARE EXPECTED
AT ALL TAF SITES...AS HURRICANE EARL TRACKS ACROSS THE LOCAL
ISLANDS TODAY THROUGH TUESDAY. THIS WILL LEAD TEMPO CONDITIONS OF
IFR ACROSS THE TAF SITES AT LEAST THROUGH 30/22Z. OCCASIONAL TO
FREQUENT RAINBANDS WITH EMBEDDED TSRA...AS WELL AS TROPICAL STORM
FORCE WIND GUSTS CAN BE EXPECTED ACROSS THE FLYING AREA LATE TODAY
AND CONTINUE THROUGH TUESDAY ESPECIALLY BTW NE PR AND THE NORTHERN
LEEWARD ISLANDS.
&&
.PREV DISCUSSION... /ISSUED 613 AM AST MON AUG 30 2010/
SYNOPSIS...HURRICANE EARL LOCATED OVER THE NORTHERN LEEWARD
ISLANDS WILL CONTINUE TO MOVE WEST AND ACROSS THE LOCAL FORECAST
AREA. THEN ON TUESDAY NIGHT HIGH PRESSURE IN THE WEST CENTRAL
ATLANTIC WILL RIDGE TO THE SOUTHWEST AND INTO THE NORTHEAST
CARIBBEAN...AND CONTINUE UNTIL THURSDAY EVENING. A LOW PRESSURE
SYSTEM WILL MOVE INTO THE EASTERN CARIBBEAN THURSDAY THROUGH
SATURDAY.
DISCUSSION...OUTER BANDS FROM HURRICANE EARL HAVE BEEN AFFECTING
THE USVI...MAINLY THE NORTHERN ISLANDS. THE ST THOMAS AIRPORT
REPORTED SUSTAINED WINDS OF 29 MPH AND A GUST OF 44 MPH. THIS SAME
BAND WILL CONTINUE TO MOVE WEST AND AFFECT THE EASTERN PORTIONS OF
PUERTO RICO LATER THIS MORNING.
THE FORECAST TRACK OF HURRICANE EARL WILL TAKE THE SYSTEM ACROSS
THE NORTHERN LEEWARD ISLANDS THIS MORNING. THIS WILL LIKELY BRING
HURRICANE CONDITIONS TO THE NORTHERN U.S. VIRGIN ISLANDS AND
TROPICAL STORM CONDITIONS ACROSS PUERTO RICO STARTING MID
AFTERNOON.
BANDS OF SHOWERS ASSOCIATED TO EARL WILL BECOME MORE FREQUENT
AS THE DAY GOES BY...MAINLY AFTER MID AFTERNOON. THESE BANDS WILL
PRODUCE HEAVY RAINFALL AND VERY GUSTY WINDS ACROSS THE ISLAND.
THE STRONGER WINDS WILL OCCUR ACROSS THE EASTERN AND NORTHERN
PORTIONS OF PUERTO RICO...INCLUDING HIGHER ELEVATIONS.
ALL LOCAL RESIDENTS AND VISITORS SHOULD CONTINUE TO CLOSELY
MONITOR THE PROGRESS OF EARL OVERNIGHT THROUGH MONDAY. FOR MORE
INFORMATION ABOUT HURRICANE EARL AND ITS LOCAL IMPACTS...PLEASE
REFER TO THE LATEST SAN JUAN HURRICANE LOCAL STATEMENT.
AVIATION...INCREASING CLOUDINESS WITH +SHRA OR +TSRA ARE EXPECTED
ACROSS THE LOCAL FLYING AREA TO INCLUDE TNCM...AND TKPK...AS
HURRICANE EARL TRACKS ACROSS THE LOCAL ISLANDS TODAY THROUGH TUESDAY.
THIS WILL LEAD TEMPO CONDITIONS OF IFR ACROSS TNCM AND TKPK AT LEAST
THROUGH 30/22Z THEREAFTER...OCCASIONAL TO FREQUENT RAINBANDS WITH
EMBEDDED TSRA...AS WELL AS TROPICAL STORM FORCE WIND GUSTS CAN BE
EXPECTED ACROSS THE FLYING AREA LATE TODAY AND CONTINUE THROUGH
TUESDAY ESPECIALLY BTW NE PR AND THE NORTHERN LEEWARD ISLANDS.
MARINE...MARINERS ARE URGED TO PORT IN PORT AS MARINE CONDITIONS
WILL DETERIORATE THROUGH THE MORNING HOURS. HURRICANE CONDITIONS
ARE POSSIBLE ACROSS THE EASTERN ATLANTIC AND CARIBBEAN
WATERS...INCLUDING THE ANEGADA PASSAGE. ISOLATED TORNADOES OR
WATERSPOUTS ARE POSSIBLE ACROSS THE ATLANTIC COASTAL WATERS...
EASTERN PASSAGES AND THE WATERS SURROUNDING THE U.S. VIRGIN
ISLANDS WITH RAIN BANDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 89 79 90 79 / 100 100 80 30
STT 88 82 89 82 / 100 100 60 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HURRICANE WATCH FOR CENTRAL INTERIOR-CULEBRA-EASTERN INTERIOR-
MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-
PONCE AND VICINITY-SAN JUAN AND VICINITY-SOUTHEAST-
SOUTHWEST-VIEQUES-WESTERN INTERIOR.
FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR CENTRAL INTERIOR-
CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.
TROPICAL STORM WARNING FOR CENTRAL INTERIOR-CULEBRA-EASTERN
INTERIOR-MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-
NORTHWEST-PONCE AND VICINITY-SAN JUAN AND VICINITY-
SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.
VI...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
HURRICANE WARNING FOR ST CROIX-ST. THOMAS/ST. JOHN/ADJACENT
ISLANDS.
&&
23/12Hazardous weather outlook, Aug 30, 7:05 AM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN...DELAYED ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 805 AM AST MON AUG 30 2010 AMZ710>745-PRZ001>013-311215- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 805 AM AST MON AUG 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT HURRICANE EARL WILL CONTINUE TO TRACK WEST NORTHWEST AND WILL PASS BETWEEN 75-100 MILES NORTHEAST OF THE LOCAL AREA. A HURRICANE WATCH IS IN EFFECT FOR ALL PUERTO RICO...CULEBRA AND VIEQUES. A TROPICAL STORM WARNING IS IN EFFECT FOR ALL PUERTO RICO. PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT AND FLASH FLOOD MESSAGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HURRICANE WATCH WILL CONTINUE IN EFFECT FOR ALL PUERTO RICO...CULEBRA...AND VIEQUES. .SPOTTER INFORMATION STATEMENT...RAIN INFORMATION WILL BE APPRECIATED. AMZ715-725-VIZ001-002-311215- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 805 AM AST MON AUG 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A HURRICANE WARNING IS IN EFFECT FOR THE U.S. VIRGIN ISLANDS. PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT AND FLASH FLOOD MESSAGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HURRICANE WARNING CONTINUE FOR THE U.S. VIRGIN ISLANDS. .SPOTTER INFORMATION STATEMENT...RAIN INFORMATION WILL BE APPRECIATED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 6:17 AM CDT | Hurricane Warning | JSJ | 22 hr | |
| Aug 30, 7:39 AM CDT | Flash Flood Warning | JSJ | 98 min | |
| Aug 30, 9:27 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 30, 10:17 AM CDT | Flash Flood Warning | JSJ | 7 hr | |
| Aug 30, 10:34 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Aug 30, 12:11 PM CDT | Tornado Warning | JSJ | 18 min | |
| Aug 30, 12:23 PM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Aug 30, 2:11 PM CDT | Areal Flood Warning | JSJ | 12 hr | |
| Aug 30, 2:19 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 30, 2:52 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 30, 3:39 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 30, 3:52 PM CDT | Areal Flood Warning | JSJ | 14 hr | |
| Aug 30, 4:15 PM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Aug 30, 4:38 PM CDT | Areal Flood Advisory | JSJ | 13 hr | |
| Aug 30, 4:47 PM CDT | Areal Flood Warning | JSJ | 8 hr | |
| Aug 30, 5:04 PM CDT | Areal Flood Warning | JSJ | 4 hr | |
| Aug 30, 5:24 PM CDT | Flash Flood Warning | JSJ | 5 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.